MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-HX-ES
Medical Device Problem Codes Break (1069); Stretched (1601); Detachment of Device or Device Component (2907); Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that the other coil was replaced normally without any problems and the operation was completed.The damage was not noticed upon opening the package.It was also noted the spring coil was damaged immediately after it was removed from the packaging.There was no damage or evidence of tampering to device packaging.The coil was not prematurely separate from the delivery wire.Part of the coil did fracture and separate from the rest.The cause of the coil damage was not determined.There were no issues that resulted in the damage that was found.There were no detachment attempts (instant detacher or manual method) made.The coil has never been implanted.After discovering that the coil has a problem, a microcatheter was pushed in from outside the body and confirmed by observation under x-ray.The coil was never implanted.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medtronic received a report that the implant coil was stretched and prematurely detached.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm of the left internal carotid artery communicating segment with a max diameter of 3mm and a 2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that when the surgeon took the spring coil out of the package, they found that the tail end had been kinked and broken and stretched.They pushed the spring coil into the microcatheter, but under x-ray, they could only push it forward and could not withdraw it.Therefore, they judged that the coil had been detached.There was no friction or difficulty during testing or delivery.Continuous flush was administered during the procedure.The physician did not reposition the coil during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
H3: product analysis of apb-1-2-hx-es, lotno:226508860 as found condition: the axium prime pusher was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and outside its returned introducer sheath.Visual inspection/damage location details: the axium prime pusher was found broken at the break indicator with the release wire fully retracted out of the distal pusher segment.The release wire was found wrapped around the proximal pusher segment.The coin was already retracted out of the lumen stop.The shield coil was found stretched.The implant coil was already detached and not returned for analysis.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿pusher break¿ and ¿premature detachment¿ was confirmed.The pusher was found broken at the break indicator, typically indicative of a manual detachment attempt.However, customer reported no detachment attempt was made.The break in the pusher and retracted release wire would detach the implant coil as expected by the detachment subassemblies.The customer report of ¿coil stretch¿ could not be confirmed as it was not returned for analysis.The customer report of ¿prod damaged/deformed out of pkg¿ could not be confirmed as the customer reported preparing the device per ifu and advancing it within the micro catheter.The likely cause could not be confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19701121
Report Number9612164-2024-03165
Device Sequence Number12676412
Product Code KRD
UDI-Device Identifier00763000313791
UDI-Public00763000313791
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2026
Device Model NumberAPB-1-2-HX-ES
Device Catalogue NumberAPB-1-2-HX-ES
Device Lot Number226508860
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2024
Supplement Date Received by ManufacturerNot provided
09/02/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/31/2024
09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale